Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Higher $ p$-torsion in the $ \beta$-family


Author: Hal Sadofsky
Journal: Proc. Amer. Math. Soc. 108 (1990), 1063-1071
MSC: Primary 55Q10; Secondary 55Q40, 55T15
MathSciNet review: 994790
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of new families of $ {\upsilon _2}$-periodic elements of the stable homotopy of the sphere detected in the second filtration of the Adams-Novikov Spectral Sequence for primes greater than 3. Our main corollary is that the $ p$-component of $ \pi _ * ^s$ contains any finite abelian $ p$-group as a subgroup in some dimension $ ({\text{for}}p \geq 5)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55Q10, 55Q40, 55T15

Retrieve articles in all journals with MSC: 55Q10, 55Q40, 55T15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-0994790-0
PII: S 0002-9939(1990)0994790-0
Keywords: Beta-family, Adams-Novikov Spectral Sequence, stable homotopy groups of spheres, split ring spectrum
Article copyright: © Copyright 1990 American Mathematical Society